Alert archive / Pennsylvania / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS State College, PA
NWS State College, PA issued this winter storm watch at Dec 19, 2012, 2:27 AM EST for 4 counties in Pennsylvania. It took effect at Dec 21, 2012, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 2:27 AM EST (07:27 UTC)
- In effect from
- Dec 21, 2012, 12:00 AM EST
- Expired
- Dec 20, 2012, 12:26 PM EST
- In force
- Issued by
- NWS State College, PA
Counties Elk County, PA, McKean County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 82 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794 WWUS41 KCTP 190727 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 227 AM EST WED DEC 19 2012 ...SIGNIFICANT SNOWFALL ACCOMPANIED BY STRONG GUSTY WINDS EXPECTED FOR LATE THURSDAY NIGHT THROUGH SATURDAY... .INTENSE LOW PRESSURE AT THE SURFACE AND ALOFT WILL LIKELY MOVE FROM THE LOWER GREAT LAKES ACROSS NEW YORK STATE THURSDAY NIGHT AND FRIDAY...PUSHING A STRONG COLD FRONT ACROSS THE REGION THURSDAY NIGHT. RAIN THURSDAY AFTERNOON AND EVENING WILL QUICKLY CHANGE TO SNOW AROUND MIDNIGHT THURSDAY NIGHT. DEEPENING COLD AIR AND A WELL-ALIGNED...PERSISTENT NORTHWEST FLOW WILL BRING AN EXTENDED PERIOD OF SIGNIFICANT SNOWFALL AS MOIST AIR IS LIFTED ACROSS THE LAUREL HIGHLANDS OF SOMERSET COUNTY. PAZ033-200400- /O.NEW.KCTP.WS.A.0003.121221T0500Z-121223T0000Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 227 AM EST WED DEC 19 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY EVENING. * LOCATIONS...SOMERSET COUNTY. * HAZARD TYPES...SNOW AND BLOWING SNOW. * ACCUMULATIONS...8 TO 12 INCHES OF SNOW. * TIMING...BEGINNING LATE THURSDAY NIGHT AS THE RAIN CHANGES TO A PERIOD OF SNOW AROUND AND SHORTLY AFTER MIDNIGHT. THERE COULD BE A SEVERAL HOUR LULL IN THE SNOW FRIDAY MORNING...BEFORE THE SNOWFALL RATES INCREASE FROM MIDDAY FRIDAY THROUGH SATURDAY AS THE COLD AIR DEEPENS WITHIN THE PERSISTENT...STRENGTHENING WEST TO NORTHWEST FLOW. * IMPACTS...THE STRONG WIND GUSTS WILL COMBINE WITH THE SNOW FALLING HEAVY AT TIMES TO BRING THE POTENTIAL FOR SIGNIFICANT BLOWING AND DRIFTING SNOW...AND NEAR BLIZZARD CONDITIONS. * WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...IN THE UPPER 20S DURING THE DAYLIGHT HOURS...AND LOWER 20S FRIDAY NIGHT. * VISIBILITIES...MAINLY AROUND ONE HALF OF A MILE...BUT NEAR ZERO AT TIMES OF HEAVIER SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ LAMBERT/RADZANOWSKI
3 follow-up statements
828 WWUS41 KCTP 192044 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 344 PM EST WED DEC 19 2012 PAZ004-005-010-200900- /O.EXA.KCTP.WS.A.0003.121221T0500Z-121223T0000Z/ WARREN-MCKEAN-ELK- INCLUDING THE CITIES OF...WARREN...BRADFORD...ST. MARYS...RIDGWAY 344 PM EST WED DEC 19 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY EVENING. * LOCATIONS...NORTHWEST MOUNTAINS. * HAZARD TYPES...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...POTENTIAL FOR 6 INCHES OR MORE OF SNOW. * IMPACTS...SNOW-COVERED ROADS AND HAZARDOUS TRAVEL. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...FALLING FROM THE LOWER 30S INTO THE 20S WITH WIND CHILLS IN THE LOW TEENS. * VISIBILITIES...BELOW ONE MILE AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ PAZ033-200900- /O.CON.KCTP.WS.A.0003.121221T0500Z-121223T0000Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 344 PM EST WED DEC 19 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY EVENING... * HAZARD TYPES...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...POTENTIAL FOR 6 INCHES OR MORE OF SNOW. * IMPACTS...NEAR BLIZZARD CONDITIONS POSSIBLE...ALONG WITH SNOW- COVERED ROADS AND HAZARDOUS TRAVEL. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...FALLING FROM THE LOWER 30S INTO THE 20S WITH WIND CHILLS IN THE LOW TEENS. * VISIBILITIES...NEAR-ZERO AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ MS/JL
938 WWUS41 KCTP 200816 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 AM EST THU DEC 20 2012 PAZ033-202100- /O.UPG.KCTP.WS.A.0003.121221T0500Z-121223T0000Z/ /O.NEW.KCTP.WS.W.0005.121221T0600Z-121223T0000Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 316 AM EST THU DEC 20 2012 ...WINTER STORM WARNING IN EFFECT FROM 1 AM FRIDAY TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND EXTENSIVE BLOWING SNOW...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 7 PM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOMERSET COUNTY. * HAZARD TYPES...SNOW AND EXTENSIVE BLOWING SNOW. * ACCUMULATIONS...6 TO 10 INCHES. AROUND ONE FOOT OF SNOW LIKELY ON SOME OF THE RIDGES BY LATE SATURDAY. * TIMING...LATE TONIGHT THROUGH SATURDAY. RAIN WILL END AS A PERIOD OF SNOW LATE TONIGHT...AND TEMPERATURES WILL QUICKLY DROP TO JUST BELOW FREEZING IN THE WAKE OF A STRONG COLD FRONT. THE WORST CONDITIONS WILL DEVELOP FRIDAY AFTERNOON...AND CONTINUE THROUGH MUCH OF SATURDAY. * IMPACTS...POTENTIAL FOR BLIZZARD CONDITIONS AT TIMES IN HEAVY FALLING SNOW AND BLOWING SNOW FRIDAY AFTERNOON INTO SATURDAY... WITH NEAR ZERO VISIBILITY. SNOW AND ICE COVERED ROADS AND WIND CHILLS IN THE SINGLE DIGITS TO TEENS ARE LIKELY. * WINDS...WEST TO NORTHWEST 20 TO 30 WITH GUSTS UP TO 50 MPH AT TIMES. * TEMPERATURES...MAINLY IN THE MID TO UPPER 20S. * VISIBILITIES...AVERAGING AROUND ONE HALF OF A MILE...BUT LIKELY DROPPING TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ PAZ004-005-010-202100- /O.CON.KCTP.WS.A.0003.121221T0500Z-121223T0000Z/ WARREN-MCKEAN-ELK- INCLUDING THE CITIES OF...WARREN...BRADFORD...ST. MARYS...RIDGWAY 316 AM EST THU DEC 20 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... * LOCATIONS...NORTHWEST MOUNTAINS. * HAZARD TYPES...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...POTENTIAL FOR 6 INCHES OR MORE OF SNOW. * IMPACTS...SNOW-COVERED ROADS AND HAZARDOUS TRAVEL. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...FALLING FROM THE LOWER 30S INTO THE 20S WITH WIND CHILLS IN THE LOW TEENS. * VISIBILITIES...BELOW ONE MILE AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ LAMBERT/CERU
860 WWUS41 KCTP 201726 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1226 PM EST THU DEC 20 2012 PAZ004-005-010-210130- /O.UPG.KCTP.WS.A.0003.121221T0500Z-121223T0000Z/ /O.EXB.KCTP.WS.W.0005.121221T0500Z-121223T0000Z/ WARREN-MCKEAN-ELK- INCLUDING THE CITIES OF...WARREN...BRADFORD...ST. MARYS...RIDGWAY 1226 PM EST THU DEC 20 2012 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTHWEST MOUNTAINS. * HAZARD TYPES...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...8 TO 12 INCHES OF SNOW. * TIMING...RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT...AND FALL HEAVY AT TIMES INTO EARLY FRIDAY MORNING. THE SNOW MAY TAPER OFF FOR A TIME BEFORE REDEVELOPING AS LAKE EFFECT SNOW SHOWERS AND LOCALLY HEAVY SQUALLS LATER FRIDAY...INTO SATURDAY. * IMPACTS...SNOW-COVERED ROADS AND LOW VISIBILITIES WILL CAUSE HAZARDOUS TRAVEL. * WINDS...SHIFTING TO THE WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH BY LATER FRIDAY INTO SATURDAY. * TEMPERATURES...FALLING FROM THE LOWER 30S INTO THE 20S WITH WIND CHILLS IN THE LOW TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT HEAVY SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE AT CTP.STORMREPORTS@NOAA.GOV...OR POST TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET USING THE HASH TAG C...T...P...W...X. && $$ PAZ033-210130- /O.CON.KCTP.WS.W.0005.121221T0600Z-121223T0000Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 1226 PM EST THU DEC 20 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM FRIDAY TO 7 PM EST SATURDAY... * LOCATIONS...SOMERSET COUNTY. * HAZARD TYPES...SNOW AND EXTENSIVE BLOWING SNOW. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW. * TIMING...RAIN WILL END AS A PERIOD OF SNOW LATE TONIGHT...AND TEMPERATURES WILL QUICKLY DROP TO JUST BELOW FREEZING IN THE WAKE OF A STRONG COLD FRONT. THE WORST CONDITIONS WILL DEVELOP FRIDAY AFTERNOON...AND CONTINUE THROUGH MUCH OF SATURDAY. * IMPACTS...POTENTIAL FOR NEAR BLIZZARD CONDITIONS AT TIMES IN HEAVY FALLING SNOW AND BLOWING SNOW FRIDAY AFTERNOON INTO SATURDAY...WITH NEAR ZERO VISIBILITY. SNOW AND ICE COVERED ROADS AND WIND CHILLS IN THE SINGLE DIGITS TO TEENS ARE LIKELY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...IN THE UPPER 20S. * VISIBILITIES...AVERAGING AROUND ONE HALF OF A MILE...BUT LIKELY DROPPING TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT HEAVY SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE AT CTP.STORMREPORTS@NOAA.GOV...OR POST TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET USING THE HASH TAG C...T...P...W...X. && $$ PAZ006-011-012-017>019-024-025-034-037-041-042-045-046-210130- /O.NEW.KCTP.WW.Y.0018.121221T0600Z-121223T0000Z/ POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-BEDFORD-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO... DUBOIS...CLEARFIELD...PHILIPSBURG...STATE COLLEGE...JOHNSTOWN... ALTOONA...BEDFORD...MANSFIELD...WELLSBORO...LAPORTE... LOCK HAVEN...WILLIAMSPORT 1226 PM EST THU DEC 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 7 PM EST SATURDAY. * LOCATIONS...MUCH OF NORTHERN PENNSYLVANIA DOWN THROUGH THE CENTRAL MOUNTAINS. * HAZARD TYPES...RAIN CHANGING TO HEAVY WET SNOW. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * TIMING...RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT...AND FALL HEAVY AT TIMES INTO FRIDAY. THE MOST LIKELY TIME FOR ACCUMULATING SNOW THAT WILL ADVERSELY AFFECT TRAVEL WILL BE FROM THE PRE DAWN HOURS FRIDAY TROUGH MID DAY. THE SNOW MAY LINGER OVER FAR EASTERN AREAS INTO LATER FRIDAY. * IMPACTS...SNOW-COVERED ROADS AND LOW VISIBILITIES WILL CAUSE HAZARDOUS TRAVEL. * WINDS...SHIFTING TO THE WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH BY LATER FRIDAY INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE AT CTP.STORMREPORTS@NOAA.GOV...OR POST TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET USING THE HASH TAG C...T...P...W...X. && $$ LA CORTE/STEINBUGL
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm watch went out at Dec 19, 1:57 AM EST, 30 minutes earlier.
Area forecast discussion, Dec 19, 1:57 AM EST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 157 AM EST WED DEC 19 2012 .SYNOPSIS... A WEAKENING UPPER AIR DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE WILL PRODUCE SOME LIGHT RAIN AND SNOW SHOWERS FROM EASTERN OHIO THROUGH THE LAUREL HIGHLANDS EARLY WEDNESDAY MORNING. OTHERWISE...DRY CONDITIONS WILL PREVAIL UNTIL THURSDAY AS A RIDGE OF HIGH PRESSURE DRIFTS ACROSS THE REGION ON WEDNESDAY. ANOTHER SIGNIFICANT LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL IMPACT THE LOCAL WEATHER WITH RAIN...FOLLOWED BY SNOW SHOWERS AND GUSTY WEST TO NORTHWEST WINDS LATE THIS WEEK INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... UPSTREAM SHORTWAVE...OVR SOUTHERN MICHIGAN AT 03Z...WILL TRACK INTO WESTERN PA LATE TONIGHT...WITH ASSOCIATED WEAK SFC LOW PRESSURE DISSIPATING AS IT SLIDES ACROSS SOUTHERN PA. THIS SYSTEM IS CURRENTLY PRODUCING A BATCH OF LIGHT RAIN/SNOW ACROSS LOWER MICHIGAN AND NE OHIO...WHICH WILL SLIDE INTO WESTERN PA AFTER 06Z. 18Z MDLS INDICATE THE ONLY MEASURABLE PRECIP ACROSS CENTRAL PA WILL BE OVR THE LAUREL HIGHLANDS...WHERE MDL SOUNDINGS APPEAR VERY MARGINAL FOR SNOW. THEREFORE...HAVE CHANGED PTYPE FROM SNOW TO A RAIN/SNOW SHOWER MIX LATE TONIGHT. BEST CHANCE OF A VERY LGT SNOW ACCUM WOULD PROBABLY BE CLOSER TO I-80 WITH LESS A CHANCE CLOSER TO THE MD LINE. SOME PARTIAL CLEARING OCCURRING THIS EVENING ACROSS SOUTHERN PA. HOWEVER...EXPECT SKIES TO BECOME OVERCAST AGAIN LATE TONIGHT WITH APPROACH OF SHORTWAVE. CLOUD COVER AND A CONTINUED WESTERLY BREEZE SHOULD PRECLUDE TEMPS FROM FALLING MUCH OVERNIGHT. IN FACT...TEMPS MAY RISE A BIT ACROSS THE LAUREL HIGHLANDS...WHERE WAA WORKS IN AHEAD OF WEAKENING SFC LOW. HAVE ADJUSTED MIN TEMPS ONLY SLIGHTLY...RANGING FROM ARND 30F OVR THE N MTNS...TO THE M30S ACROSS THE SUSQ VALLEY. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... SHORTWAVE RIDGING ALOFT AND BUILDING SFC HIGH PRESSURE WILL PROVIDE A DECENT DAY ACROSS CENTRAL PA ON WEDNESDAY...AFTER ANY AM -SHRASN/DRIZZLE DISSIPATES OVR THE LAURELS WITH THE EXIT OF THE WEAKENING LO PRES SYSTEM. EXPECT DECREASING CLOUDS WED AS SHORTWAVE PASSES EAST OF THE STATE. HOWEVER...MDL DATA INDICATES LOW LVL MOISTURE IN THE FORM OF STRATO-CU WILL PERSIST BENEATH SUBSIDENCE INVERSION...ESP ACROSS THE W MTNS. BY LATE IN THE DAY...EXPECT DRYING/DOWNSLOPING FLOW TO CREATE MSUNNY SKIES ACROSS THE LOWER SUSQ VALLEY...WHILE THE W MTNS SEE SOME BREAKS BUT REMAIN MCLDY. VERTICAL MIXING UP TO 2-3 KFT AGL...SHOULD DRAW GUSTY WINDS TO THE SFC...ESP DURING THE AFTN ACROSS THE SC MTNS...WHERE BUFKIT DATA SUPPORTS GUSTS BTWN 20-25KTS. MIXING MDL 900MB TEMPS TO THE SFC SUGGESTS WE WILL SEE MAX TEMPS RANGING FROM THE U30S OVR THE N MTNS...TO NR 50F ACROSS THE LOWER SUSQ VALLEY. THIS WILL STILL BE 5-10F ABOVE NORMAL FOR THIS TIME OF YEAR. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... ***ACTIVE WINTER PATTERN IN STORE LATE THIS WEEK INTO THE WEEKEND*** A SPLIT FLOW UPPER TROUGH ALIGNED ALONG THE FRONT RANGE OF THE ROCKIES WITH A VERY POTENT SRN STREAM SHORT WAVE OVER THE FOUR CORNERS REGION WILL EJECT OUT INTO THE CENTRAL/SRN PLAINS AND REACH THE MID MS VLY BY 12Z THU. THE SRN STREAM TROUGH WILL DEEPEN AND INTENSIFY WHILE ATTEMPTING TO PHASE WITH THE NRN STREAM FEATURE. THIS WILL ALLOW A LEE SURFACE WAVE TO DEVELOP NEAR THE TX/OK PANHANDLES...WITH INTENSIFICATION EXPECTED AS IT TRACKS ENEWD THRU MO INTO CENTRAL IL BY THE END OF DAY2. THE SURFACE LOW WILL COMPLETE CYCLOGENESIS ON DAY 3...CONTINUING TO DEEPEN AS IT LIFTS NEWD AND OCCLUDES NEAR THE THUMB OF LOWER MI. WITH THE EXCEPTION OF THE NAM...THE 18/12Z MODELS HAVE SHIFTED WEST...A BIT SLOWER...WITH THE SFC LOW FCST TO TRACK NEWD FROM OKLAHOMA INTO THE GREAT LAKES REGION. MEANWHILE...ITS ASSOCIATED POWERFUL/SHARP COLD FRONT WILL SWEEP EWD AND CROSS THE APPLCHNS THUR NIGHT AND REACH THE MID- ATL/SOUTHEAST COAST BY 12Z FRI. A TRIPLE POINT/SECONDARY LOW WILL FORM OVER THE VA PIEDMONT AND TRACK NEWD TOWARD THE POCONOS/CATSKILLS...AS THE MID-UPPER TROUGH GOES NEGATIVE TILT. THE DEEP LOW EVENTUALLY BECOMES VERTICALLY STACKED INVOF UPSTATE NY BY 00Z SAT. INTENSE MID LEVEL HEIGHT FALLS...ON THE ORDER OF 200-250 M IN 12 HR...WILL SHIFT EWD FROM THE OH VLY ACROSS CENTRAL PA THUR NIGHT. THE EXIT REGION OF A 100KT JET MAX ROUNDING THE BASE OF THE UPPER LOW/MID LEVEL HEIGHT FALL CENTER WILL PROVIDE AMPLE LG SCALE LIFT/DIVERGENCE ALOFT...WHILE VERY STRONG +3-5 SIGMA /50-60KT/ SLY 850MB LLJ WILL DRAW A NARROW RIBBON OF MODEST PWATS NWD ALONG THE SHARP COLD FRONTAL BOUNDARY. THE DEEP-LAYER FORCING AND STRONG DYNAMICS WILL SUPPORT A BAND OF MODERATE FRONTAL PCPN...WHICH MAY TAKE ON THE FORM OF A NARROW COLD-FRONTAL RAIN BAND /NCFRB/. DAY 3 QPF AMTS RANGE BTWN 0.50-0.75 INCHES...WITH A MAX AROUND 1 INCH INTO ERN PA NEAR THE TRIPLE POINT LOW TRACK. A BLEND OF NAM/GFS/SREF HR THERMAL PROFILES ALLOWS FOR A PTYPE CHANGEOVER FROM RAIN TO SNOW ON THE BACKSIDE OF THE FRONTAL PCPN BAND...AS STRONG DYNAMIC COOLING AND LLVL CAA RAPIDLY DROPS TEMPS IN THE COLUMN. THIS SUGGESTS A LGT SNOW ACCUM IS POSSIBLE LATE THU NIGHT INTO EARLY FRI...ESPECIALLY OVR THE N-CNTRL AND NERN ZONES. THERE ARE STRONG INDICATIONS FOR CAD ON THU...SO DESPITE THE STG WAA TEMPS MAY STRUGGLE TO GET MUCH ABOVE 40F ESP IN THE NRN TIER. WILL BE A TRICKY TEMP FCST...WITH HIGHS POSSIBLY OCCURRING JUST AFTER FROPA/WIND SHIFT AND BEFORE THE COLD AIR RUSHES IN FROM THE WEST. THE MID-LATE DECEMBER PATTERN STABILIZES TO SOME EXTENT HEADING INTO THE WEEKEND...AS THE DEEP SFC/UPPER SYSTEM SHOULD PROVE SLOW TO EXIT NRN NEW ENGLAND AND THE CANADIAN MARITIMES WORKING INTO BLOCKED HIGH LATITUDE FLOW. THIS WILL OPEN THE DOOR FOR A PERSISTENT...SEASONABLY COLD AND BLUSTERY NW FLOW TO MAINTAIN NEAR TO BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND AND PERHAPS INTO EARLY NEXT WEEK. MORE IMPORTANTLY...THIS WILL LIKELY LEAD TO A PROTRACTED LAKE EFFECT SNOW EVENT FROM FRIDAY-SUNDAY...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE OVER THE NW MTNS AND ALLEGHENY RIDGES/LAUREL HIGHLANDS. WILL CONTINUE TO MENTION THE HEAVY LAKE EFFECT SNOW THREAT IN THE HWO WITH ABOVE AVG CONFIDENCE. THE BROAD CYCLONIC FLOW ALOFT/LAKE EFFECT SNOW REGIME SHOULD LOSE ITS GRIP ON THE AREA BY EARLY NEXT WEEK. THE 18/12Z ECENS AND GEFS SHOW A TROUGH DEVELOPING IN THE NATIONS MIDSECTION WHICH SHOULD FORCE HEIGHTS TO RISE DOWNSTREAM. A PACIFIC SYSTEM IS FCST TO EMERGE INTO THE CENTRAL US NEXT TUE WHERE SRN PLAINS CYCLOGENESIS/GULF INFLOW/DEVELOPING PCPN COULD OCCUR TUCKED UNDERNEATH A MID-HIGHER LATITUDE DOME OF COLDER HIGH PRESSURE TO THE NORTH. THIS SYSTEM MAY BRING A WINTRY MIXTURE OF PCPN TO THE REGION AROUND DEC 26TH /NEXT WED/ AS IT LIFTS NEWD THRU THE LWR MS/TN/OH VLYS AND INTO THE NORTHEAST STATES. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... WEAKENING NW FLOW ON BACK SIDE OF EXITING LOW PRESSURE SYSTEM BRINGING DOWNSLOPE FLOW AND VFR CONDITIONS TO MUCH OF CENTRAL/SE. NORTHWEST HIGHER TERRAIN WILL REMAIN IFR/MVFR IN FORCED UPSLOPE LOW LEVEL FLOW. ALSO EXPECT SOME LIGHT SNOW SHOWERS/DZ/FZDZ TO IMPACT WESTERN SECTIONS OVERNIGHT...MAKING ICING A CONCERN. RIDGING WORKS IN FOR WED...WITH PRIMARILY VFR CONDITIONS...THOUGH MVFR WILL REMAIN STUBBORN IN NW MTNS. NW WINDS WILL BE BREEZY...BUT NOT AS STRONG AS TUES. DETERIORATING CONDITIONS THU INTO FRI WILL LAST INTO THE WEEKEND...ESPECIALLY ACROSS THE WESTERN HIGHER TERRAIN. OUTLOOK... THU...RAIN SHOWERS LIKELY. MAINLY VFR WITH MVFR POSS LATE. FRI...TURNING COLDER. RAIN/SNOW SHOWERS BECOMING ALL SNOW...ESP N AND W HIGHER TERRAIN WITH IFR/MVFR CONDITIONS. MVFR/VFR ELSEWHERE. BREEZY WEST WINDS RETURN. SAT...BREEZY. LAKE EFFECT SNOWS CONTINUE IN N AND WEST MTNS WITH IFR/MVFR CONDITIONS. MVFR IN SNOW SHOWERS CENTRAL. VFR SE. SUN...MVFR NW. VFR ELSEWHERE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/FITZGERALD NEAR TERM...FITZGERALD SHORT TERM...DEVOIR/FITZGERALD LONG TERM...STEINBUGL AVIATION...RXR
Hazardous weather outlook, Dec 18, 1:34 PM EST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 134 PM EST TUE DEC 18 2012 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-191845- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 134 PM EST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COLD FRONT WILL PASS THROUGH THE REGION FRIDAY. GUSTY WEST TO NORTHWEST WINDS OF 40 TO 45 MPH ARE LIKELY IN THE WAKE OF THIS FRONT FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-017-024-033-191845- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 134 PM EST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COLD FRONT WILL PASS THROUGH THE REGION LATE THURSDAY NIGHT AND EARLY FRIDAY. SIGNIFICANT LAKE EFFECT AND OROGRAPHICALLY ENHANCED SNOW SHOWERS ARE POSSIBLE BEHIND THIS SYSTEM WITH SNOW EXPECTED TO LAST THROUGH SATURDAY. GUSTY WEST TO NORTHWEST WINDS OF 40 TO 45 MPH ARE LIKELY IN THE WAKE OF THIS FRONT FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Storm Watches in Pennsylvania, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.